Alert archive / Delaware / Areal Flood Advisories in 2017
Areal Flood Advisory 70, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 6, 2017, 4:04 PM EDT for New Castle County, Delaware; Cecil County, Maryland. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 6, 2017, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties New Castle County, DE, Cecil County, MD
The radar
The Dover AFB radar (KDOX), 85 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
313
WGUS81 KPHI 062004
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
404 PM EDT THU JUL 6 2017
DEC003-MDC015-070000-
/O.NEW.KPHI.FA.Y.0070.170706T2004Z-170707T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle DE-Cecil MD-
404 PM EDT THU JUL 6 2017
The National Weather Service in Mount Holly NJ has issued a
* Flood Advisory for...
Northwestern New Castle County in northern Delaware...
Cecil County in northeastern Maryland...
* Until 800 PM EDT
* At 402 PM EDT...Doppler radar indicated heavy rain that will cause
minor flooding in the advisory area. Up to one inch of rain has
already fallen in spots. An additional inch or two of rain is
possible.
* Some locations that will experience flooding include...
Newark, Elkton, Calvert, New Castle, North East, Rising Sun,
Delaware City, Charlestown, Newport, Cecilton, Zion, Blake,
Barksdale, Stanton, Glasgow, Bear, West Nottingham, Brantwood, Fair
Hill and Glen Westover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3973 7562 3954 7555 3954 7582 3938 7577
3938 7583 3937 7585 3972 7613
$$
IovinoWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 6, 3:18 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 6, 3:18 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 318 PM EDT Thu Jul 6 2017 .SYNOPSIS... Low pressure along a frontal system stretching through the Virginias will move northeast tonight and across New Jersey Friday morning. A cold front will cross the area on Saturday followed by high pressure on Sunday. High pressure becomes established off the East Coast early next week but another frontal system may affect the mid- Atlantic region around the middle of the week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 3 PM update: attm...No flash flood watch but will be rereviewed this evening. Pockets of 2-4" rain with embedded isolated tstms tonight... first this evening north of the warm front over the Delmarva Peninsula, and probably eventually into s NJ by 10 PM. Then an ewd moving MCV now in the Ohio Valley should light up the warm front near I-78 between midnight and 4 am Friday with that 2-4" of rain departing ne NJ roughly around 10 am Friday. Patchy fog along the coast. Easterly flow turns light northerly by morning. Other details to look for: we should see increasing convergence and strengthening wind fields this aftn/evening vcnty Ches Bay low and that should refire heavy showers/iso thunderstorms e MD this aftn in 2.25" pwat airmass. So far, into this evening FF risk appears to be basically over the countryside se of I95 that can handle 2.25" in an hr or 5" storm totals by 8am Friday. We will watch this to ensure the heaviest axis does not shift north onto the I-95 urban corridor. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Leftover heavy showers and isolated tstms mainly n of I-78 during the morning then it heats up during the mid and late afternoon to possibly 90 degrees vcnty PHL. We are not using the 12z/6 GGEM-GFS soln attm and more so the WPC day 1 grids issued around 1830z. Winds become northwesterly early in the day then west to southwest in the afternoon. Still humid. A line of strong tstms may be approaching the Poconos around 5 or 6PM. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A cold front is forecast to approach from the west later Friday night and move across the area on Saturday. There is a couple of short waves forecast to move across the area Friday night and Saturday. While moisture decreases across the area, especially Saturday, PW values will remain around or slightly above 1.5 inches overnight into early Saturday. So there will remain a chance of showers and thunderstorms overnight into Saturday. As PW value drop during the afternoon and overnight Saturday, precipitation chances will diminish. High pressure is forecast to briefly build to our south Sunday into Sunday night which will bring dry conditions to the area. The high moves offshore and weakens by Monday as a cold front approaches from the west, although this front may wash out before reaching the area. However, PW values increase again by later Monday into Monday night. As a couple of short wave/vorticity impulses slide across the area, a few isolated/scattered showers may develop. Another frontal boundary is forecast to approach the area on Tuesday into Tuesday night as PW values increase again to 1.5-1.75 inches. This could lead to an increase in precipitation chances. The front may be slow to move south of the are and linger into Tuesday night and Wednesday, keeping a chance of showers into Wednesday. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Remainder of this afternoon...Generally cigs between 600 and 2000 feet with an easterly wind that may gust 15 kt. Vsby 2-6 mi in showers, vsby shower intensity dependent. Please see TAFS for details Tonight...IFR conditions in showers/stratus/fog isolated embedded tstm. east to north wind with any gusts under 18 kt with the wind trending northwest near 11z/7. Friday...IFR conditions possible in leftover st/fog with a chance of lagging showers and thunderstorms north of KABE-KTTN, improving to VFR sct-bkn during the afternoon with chance of an aftn shower or tstm late in the day. Wind eventually becomes west. OUTLOOK... Friday night...VFR conditions early. Low clouds and/or fog developing overnight. Saturday...Generally VFR expected. Slight chance of showers. Gusty westerly winds 15- 20 knots. Saturday night-Sunday night...Generally VFR expected. Monday...Generally VFR expected with a slight chance of showers and thunderstorms. && .MARINE... Winds and seas are expected to stay below SCA criteria through Friday. East or southeast gusts near or just above 20 kt will be possible tonight, but are expected to stay below 25 kt. Winds first turn northwest Friday morning then southwest or west during the afternoon, Friday. Patchy fog along the coast. OUTLOOK... Friday night-Monday...Generally sub Small Craft Advisory conditions expected. Winds may gust around 20 knots Friday night- Saturday, and seas may approach 4-5 feet as well. Showers and thunderstorms are most likely Friday which could cause locally higher winds and waves. RIP CURRENTS... The risk for the formation of dangerous rip currents is expected to be low again on Friday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson/AMC 318 Near Term...Drag 318 Short Term...Drag 318 Long Term...Robertson Aviation...Drag/Robertson 318 Marine...Drag/Robertson 318
Hazardous weather outlook, Jul 6, 3:37 AM EDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 337 AM EDT Thu Jul 6 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-070745- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 337 AM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Showers and thunderstorms today and tonight will be capable of producing heavy rain, leading to poor drainage flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-070745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 337 AM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 2:41 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
241 PM EDT THU JUL 6 2017
DEZ001-002-MDZ008-012-061945-
Kent-New Castle-Cecil-Kent-
241 PM EDT THU JUL 6 2017
...SHOWERS WITH HEAVY RAINS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHWESTERN KENT...NORTHEASTERN KENT AND SOUTHEASTERN
CECIL COUNTIES...
At 239 PM EDT, an area of intense showers was located near Green
Spring, or 8 miles south of Middletown, moving north at 10 mph. A
rumble or two of thunder is possible with the activity.
Locations impacted include...
Middletown, Smyrna, Clayton, Delaware City, Warwick, Saint Georges,
Sassafras, Mount Pleasant, Green Spring, Bohemias Mills, Port Penn,
Brantwood, Delaney Corner, Cayots, Glasgow, Townsend, Chesapeake
City, Odessa and Chambersville.
Very heavy rainfall will occur with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3961 7561 3959 7561 3959 7558 3951 7556
3950 7559 3946 7559 3944 7558 3943 7555
3927 7554 3924 7575 3934 7582 3957 7591
TIME...MOT...LOC 1839Z 168DEG 11KT 3933 7567
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:41 PM EDT | Special Weather Statement | PHI | New Castle | 64 min |
| Jul 6, 3:01 PM EDT | Areal Flood Advisory | PHI | New Castle | 119 min |
| Jul 6, 3:35 PM EDT | Flash Flood Warning | PHI | New Castle | 4 hr |
| Jul 6, 4:16 PM EDT | Flash Flood Watch | PHI | New Castle | 3 hr |
| Jul 6, 7:36 PM EDT | Areal Flood Warning | PHI | New Castle | 10 hr |
| Jul 6, 4:08 PM EDT | Special Weather Statement | PHI | Kent | 67 min |
| Jul 6, 4:17 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
| Jul 6, 5:39 PM EDT | Special Weather Statement | PHI | Kent | 66 min |
| Jul 6, 6:15 PM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 3 hr |
Nearby
Areal Flood Advisories in Delaware, 2017Areal Flood Advisories in Maryland, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.